Jump to content

Klynn: Akathisia


Klynn

Recommended Posts

I know this is a huge and debatable topic, but can someone please provide me with some comfort regarding akathisia.  I've had it from starting antipsychotics.  I always got off of them fast.  But after taking Seroquel for over 10 years (and it never gave me akathisia before) I am now having akathisia that is not going away even being without the med.  I quit Seroquel cold turkey in November of 2016 (about 7 months ago).  I was basically off of it for four months.  I have taken it off and on since March.  But the akathisia has just begun.  I was also in the hospital and they recently messed with my meds.  Just looking for experiences and assurance that it will eventually stop.  Thanks everyone.

Link to comment
  • Moderator Emeritus

Hello Klynn - welcome to SA,

 

The short answer is 'yes' it will eventually stop.

 

The long answer is:  The c/t, and then taking it stop-start, will have likely destabilised your Central Nervous System.  Akathisia is just one of many symptoms people can get as a result.  Probably, depending on how recently you did take Seroquel, a reinstatement of a small amount, taken regularly for a few months, would help you to stabilise.  You could then taper slowly and safely, reducing by no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal. 

 

The troublesome thing with these drugs is that you can't just flush their effects out of your system.  They change the way your brain works, and that takes much longer to heal.  Suddenly stopping the drug puts your brain and Central Nervous System into shock.  It's like yanking a trellis out of a garden instead of gently untangling the plants and slowly removing the wood – it’s too much trauma for the plants/your brain.  (For the source of that simile, plus further discussion, see http://survivinganti...el-your-brain/)

 

Many people find Fish oil and Magnesium useful during withdrawal.   

 

akathisia
akathisia-survivors

Tips for tapering Seroquel

 

Please put your withdrawal history in your signature – all drugs/dates/dosages etc. so we can see your situation easily whenever you post, and help you more accurately.  Thanks.

 

For some people - most unfairly - w/d does take longer to end.  There are other members here who are also waiting a long time.  Are there supportive people in your life, or things that you are doing to get yourself through this difficult time? 

 

Have a read of those and then you can come back to this thread to discuss things further.  This can be your journal to record your tapering and healing progress, and to ask questions. With time and good care, you will be okay again one day. 

 

Welcome to SA,

Karen

 

Edited by KarenB

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment
  • KarenB changed the title to Klynn: Akathisia

Hi Klynn,

 

Your experiences are closely related to mine. I was only able to take seroquel because of akathisia on all the other drugs (except clozaril). I pressed one of my health professionals about why I didn't get akathisia on seroquel and they told me point blank that akathisia is still "chemically" going on in the body and that seroquel is able to mask the movements. I felt tortured when I had akathisia on Invega, geodon, and others. I am not sure how long it will go away. I would recommend getting a NutReval or Spectracell test to see if you have nutritional deficiencies. I have been low in B2 and B6 for years because of seroquel. I don't know if that will help the akathisia though. One doctor gave me B6 while I had akathisia from Invega. It didn't help.

 

 

I was on Seroquel from 2008-2016 because Seroquel doesn't cause akathisia (in my case) and all other drugs do.   

 

I am tapering slowly off Seroquel- got down to 393.75mg, Fall 2016 ... 3% taper still couldn't keep me from hospital. 

 

Hospital stay switched me to 300 clozapine/clozaril.

 

Summer 2017: slowly cut and weighed clozapine/clozaril from 300mg to 275mg over 3 months. 

 
 

 

Link to comment
  • 7 months later...

Klyn any update?

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy